well basically, iv been on lantus for almost a year now, usually i inject it in my stomach and its fine, but when i inject it into my thighs, the injection site gets really itchy afterwards. and i have recently injected it into my arm and then the injection site was really itchy and has gone red, it hurts a bit and my arm feels really heavy. i was wondering if i was maybe allergic to it. anyone got any ideas???
thanks xxx

Views: 64

Reply to This

Replies to This Discussion

If you were allergic to Lantus you would expect a reaction in your stomach. Lantus in particular needs to be injected in the subcutaneous layer. It is possible that when you are injecting in your arms and thighs that you are hitting the muscle. Lantus is acidic and it can be irritating. You may find that adjusting your injection technique helps. Perhaps pinching and using a shallower needle?
I only use my leg to inject the Lantus into, since for what ever reason under the sun injecting it else where just hurts to freaking much that I can't go though with it. Save my arm, but since I don't have the mobility to reach my shoulder to inject its a non-point.

It is possible to be allergic to insulin, though if you have had no issues with it till you did alt injection sites, then its not likely the care of being allergic more like hitting something when you inject as on poster said the leg has muscles that you can hit if using a longer needle (i pinch so I don't hit muscle)
Levemir is more likely to produce skin reactions though..... I reacted pretty badly too it.
thanks for all the advice XD xxx

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service